Alert archive / California / Freeze Watches in 2012
Freeze Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this freeze watch at Oct 19, 2012, 3:41 PM PDT. It took effect at Oct 21, 2012, 2:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 3:41 PM PDT (22:41 UTC)
- In effect from
- Oct 21, 2012, 2:00 AM PDT
- Expired
- Oct 20, 2012, 3:11 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS76 KEKA 192241 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 PM PDT FRI OCT 19 2012 ...FREEZING TEMPERATURES POSSIBLE FOR PORTIONS OF INTERIOR NORTHWEST CALIFORNIA SUNDAY MORNING... CAZ004-201145- /O.NEW.KEKA.FZ.A.0003.121021T0900Z-121021T1500Z/ UPPER TRINITY RIVER- 341 PM PDT FRI OCT 19 2012 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * LOCATIONS...TRINITY COUNTY. * IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
553 WWUS76 KEKA 201052 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 352 AM PDT SAT OCT 20 2012 ...FREEZING TEMPERATURES POSSIBLE FOR PORTIONS OF INTERIOR NORTHWEST CALIFORNIA SUNDAY MORNING... CAZ004-210000- /O.CON.KEKA.FZ.A.0003.121021T0900Z-121021T1500Z/ UPPER TRINITY RIVER- 352 AM PDT SAT OCT 20 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * LOCATIONS...TRINITY COUNTY. * IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
060 WWUS76 KEKA 202211 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 PM PDT SAT OCT 20 2012 ...FROSTY TEMPERATURES LIKELY FOR PORTIONS OF INTERIOR NORTHWEST CALIFORNIA LATE TONIGHT INTO SUNDAY MORNING... CAZ004-211015- /O.UPG.KEKA.FZ.A.0003.121021T0900Z-121021T1500Z/ /O.NEW.KEKA.FR.Y.0016.121021T0900Z-121021T1500Z/ UPPER TRINITY RIVER- 311 PM PDT SAT OCT 20 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. WHILE A WIDESPREAD FREEZE IS NOT EXPECTED...SOME LOCALIZED SHELTERED VALLEYS MAY BRIEFLY DIP INTO THE UPPER 20S. * LOCATIONS...TRINITY COUNTY. * IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$ CAZ076-211015- /O.NEW.KEKA.FR.Y.0016.121021T0900Z-121021T1500Z/ MENDOCINO INTERIOR- 311 PM PDT SAT OCT 20 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. * TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. SOME LOCALIZED SHELTERED VALLEYS MAY BRIEFLY DIP INTO THE UPPER 20S. * LOCATIONS...EASTERN MENDOCINO COUNTY. * IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Oct 19, 10:13 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Oct 19, 10:13 AM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 1013 AM PDT FRI OCT 19 2012 .UPDATE... QUICK UPDATE FOR LATEST SATELLITE AND SHORT-TERM MODEL TRENDS. GIVEN THE SHIELD OF THICK STRATUS ALONG THE MENDO COAST WENT CLOUDY FOR THE REST OF THE DAY THERE ALTHOUGH SOME LOCALIZED SPOTS WILL SEE OCCASIONAL SUNSHINE. NORTH OF THE CAPE EXPECT THE STRATUS TO MAKE PROGRESS THROUGH THE DAY TODAY ALONG WITH THE HIGH/MID LEVEL DECK COMING IN OVERHEAD. BROOKINGS SHOWING OVERCAST AT 4400 FEET SO CRESCENT CITY SHOULD CLOUD UP PRETTY SOON. BETWEEN THERE AND CAPE MENDOCINO EXPECT A DECENT AMOUNT OF SUNSHINE THROUGH EARLY TO MID AFTERNOON BEFORE THE OVERCAST SETTLES IN. QUICK SHOT OF LIGHT TO OCNL MODERATE RAIN PROBABLY ONLY LASTING A FEW HOURS WITH THE COLD FRONT THIS EVENING...AMOUNTS STILL LOOK TO BE OF THE TRACE TO A TENTH OF AN INCH VARIETY WITH LITTLE TO NOTHING SOUTH OF CAPE MENDOCINO AND INLAND FROM THE NORTH COAST. THE EXCEPTION WILL BE SOME OF THE INTERIOR MOUNTAINS OF HUMBOLDT DEL NORTE AND NRN TRINITY WHERE SOME WETTING RAINS MAY OCCUR. BULK OF THE RAINFALL WILL BE DONE BY MORNING WITH PRETTY DECENT DAY SATURDAY OUTSIDE OF SOME LINGERING SHOWERS/MIST AND CLOUDS IN THE NORTHERN INTERIOR. AAD && .AVIATION...LOW CIGS ARE PRESENTLY BEGINNING TO ERODE AROUND KUKI PER VIS SAT PIX. TAF APPEARS TO BE ON TRACK. 3SM VSBY AT KACV IS EXPECTED TO BE BRIEF...BUT MORE FOG AND LOW CLOUDS ARE EXPECTED TO RETURN LATER IN THE DAY AS FOG BANK HAS ROUNDED CAPE MENDO FROM THE S AND IS EXPECTED TO ADVECT INLAND AS GRADIENT WIND FLOW VEERS TO MORE W ALONG WITH DIURNAL SEABREEZE. APPEARS LOWEST CIGS MAY NOT MAKE IT UP THE COAST TO KCEC...BUT CIGS THERE WILL BE LOWERING THIS AFTERNOON AHEAD OF THE APPROACHING FRONT AND PRECIP. /SEC && .PREV DISCUSSION... /ISSUED 330 AM PDT FRI OCT 19 2012/ SYNOPSIS...TEMPERATURES WILL COOL TODAY AS CLOUDS INCREASE ACROSS THE REGION AHEAD OF AN APPROACHING STORM. LIGHT RAIN IS EXPECTED NORTH OF CAPE MENDOCINO OVERNIGHT WITH SOME SUNSHINE RETURNING FOR THE WEEKEND WHILE TEMPERATURES REMAIN COOL. ANOTHER STORM WILL BRING MORE RAIN ALONG WITH THE POTENTIAL FOR HIGH ELEVATION SNOW HEADING INTO NEXT WEEK. DISCUSSION...SAT IMAGERY SHOWS MID AND HIGH CLOUDS MOVG INTO NRN PORTIONS OF CWA THIS MORNING WITH STRATUS PUSHING N ALONG THE MENDO COAST AND INTO SRN MENDO INTERIOR VALLEYS. MODELS HANDLING THIS INCREASED SLY GRADIENT POORLY WITH EARLIEST HINT OF STRATUS DEPICTED OVER THE WATERS BY THIS AFTERNOON. EXPECT LOW CLOUDS TO SCT OVER UKI VALLEY BY LATE THIS MORNING WITH STRATUS IMPACTING THE MENDO COAST THROUGH THE DAY AS SLY WINDS SHIFT TO ONSHORE THIS AFTERNOON. A WEAKENING FRONT WILL MOVE INTO CWA THIS EVENING AND PUSH INLAND OVERNIGHT. A FEW SPRINKLES ARE POSSIBLE NEAR THE ORCA BORDER LATE THIS AFTERNOON...BUT BULK OF -RA EXPECTED IN THE EVENING AND OVERNIGHT. QPF TOTALS REMAIN LOW...FROM A TRACE TO AROUND 0.25 INCHES IN FAVORED AREAS OF DEL NORTE COUNTY. A FEW SHOWERS AND STRATO CU WILL LINGER INTO SAT MORNING BEFORE DRIER AIR MOVES IN SAT AFTERNOON RESULTING IN CLEARING SKIES. MUCH OF MENDOCINO COUNTY MAY STAY JUST PARTLY CLOUDY UNTIL SUNDAY WHEN THE NEXT FRONT APPROACHES. MODELS REMAIN IN GOOD AGREEMENT IN A DEEP COLD TROUGH DEEPENING OVER THE PAC NW BEGINNING SUN. SNOW LEVELS WILL FALL TO 4500-5500 FT SAT NIGHT/SUN MORNING WITH PRECIP CHCS INCREASING SUN AFTERNOON/EVENING. LGT SNOW ACCUMULATIONS EXPECTED OVER HIGHER TERRAIN OF THE SISKIYOU AND TRINITY ALPS RANGES...BUT NO ACCUMULATIONS EXPECTED AS PASS LEVELS. AS THE UPPER LOW APPROACHES...HEIGHTS WILL FALL SHARPLY WITH CONVECTIVE SHOWERS AND AN ISOLD TSTM...ALONG WITH THE POTENTIAL FOR SMALL HAIL. TIMING AND INTENSITY OF THE STORM REMAIN DIFFICULT TO PINPOINT UNTIL WE GET CLOSER BUT WILL KEEP THE SAME GENERAL MESSAGE IN THE HWO AND WEATHER STORY. SHORTWAVES ROTATING AROUND THE UPPER LOW WILL MAINTAIN PERIODS OF PRECIP ACROSS THE REGION THROUGH THE MIDDLE OF NEXT WEEK AS THE LOW REMAINS OFF THE COAST. KEPT HIGH LIKELY TO CAT POPS ACROSS THE NORTHERN HALF OF THE CWA DESPITE THE RANGE GIVEN THE PATTERN...BUT IT IS LIKELY THERE WILL BE SOME PERIODS OF DRY WEATHER...PERHAPS NOT LASTING 12 HOURS...IN BETWEEN SHORTWAVES. WHILE RAINFALL OVER THE COURSE OF SEVERAL DAYS COULD VERY WELL BE ON THE ORDER OF A FEW INCHES DO NOT EXPECT A PARTICULARLY HEAVY RAIN EVENT IN ANY ONE PERIOD. BETTER MOISTURE FEED APPEARS TO SET UP FURTHER NORTH OF OUR AREA WITH FCST PWATS OF 1.5-1.75 INCHES. MODELS DIVERGE BEYOND THE MIDDLE OF NEXT WEEK BUT A FAIRLY PROGRESSIVE PATTERN IS EXPECTED...SO KEPT POPS ABOVE CLIMO THROUGH THE EXTENDED. MARINE...APPROACHING FRONT HAS BEEN BUSTING UP THE NORTHERLY PRESSURE GRADIENT. WINDS WILL SHIFT AROUND TO THE NORTHWEST AND THEN TO THE NORTH AND INCREASE LATE TONIGHT. WINDS WILL BE IN THE SMALL CRAFT ADVISORY RANGE OF 20-25 KT SOUTH OF THE CAPE ON SAT...WITH SEAS RAMPING UP TO 10 FT BY AFTERNOON. NORTH OF THE CAPE...IT WILL BE TRICKY AS WINDS FLIRT WITH GUSTS TO 25 KT. NORTH WINDS SHOULD TREND DOWNWARD ON SUN...EXCEPT IN THE FAR SW PORTION OF THE PZZ455 AND AROUND PT ARENA WHERE LOCAL ACCELERATIONS MAY KEEP IT BREEZY. BY MONDAY...SOUTH AND SOUTHWEST WINDS WILL PREVAIL THROUGHOUT AS LOW PRESSURE SAGS SOUTHWARD FROM OFFSHORE OREGON WATERS. RIGHT NOW WINDS DO NOT LOOK TO BE VERY STRONG WITH THIS LOW AND WILL STAY WITH THE CURRENT FORECAST AND MODEL GUIDANCE. HESITANT TO HOIST SMALL CRAFT ADVISORIES FOR SAT AS IT IS JUST OUTSIDE THE WINDOW. THUS THE DAY SHIFT WILL HAVE TO ISSUE THE ADVISORIES FOR WINDS AND SEAS SOUTH OF THE CAPE. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 19, 4:10 AM PDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 410 AM PDT FRI OCT 19 2012 CAZ001-002-201330- REDWOOD COAST-MENDOCINO COAST- 410 AM PDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN LATE SUNDAY THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-201330- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 410 AM PDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN ALONG WITH THE POTENTIAL FOR HIGH ELEVATION SNOW LATE SUNDAY THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:26 PM PDT | Small Craft Advisory | EKA | 24 hr |
Nearby
Freeze Watches in California, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.